Alert archive / Mississippi / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 372, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Nov 17, 2015, 8:08 PM CST for Claiborne County, Jefferson County, Mississippi. It was in force for 52 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 17, 2015, 8:08 PM CST (02:08 UTC)
- Expired
- Nov 17, 2015, 9:00 PM CST
- In force
- 52 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Claiborne County, MS, Jefferson County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 111 km from the middle of the area, began a volume at 02:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 17, 8:55 PM CST | TSTM WND DMG | 2 E Port Gibson, MS | TREE DOWN ACROSS OLD HWY 18 NUMBER 1. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 47 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 17, 7:45 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 2.1 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 107 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 916 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 309 m²/s²
- 0-3 km storm-relative helicity
- 502 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
798
WUUS54 KJAN 180208
SVRJAN
MSC021-063-180300-
/O.NEW.KJAN.SV.W.0372.151118T0208Z-151118T0300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
808 PM CST TUE NOV 17 2015
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CLAIBORNE COUNTY IN SOUTHWESTERN MISSISSIPPI...
JEFFERSON COUNTY IN SOUTHWESTERN MISSISSIPPI...
* UNTIL 900 PM CST
* AT 808 PM CST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR CHURCH HILL TO NEAR CRANFIELD...MOVING
NORTHEAST AT 45 MPH.
HAZARD...70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO
MOBILE HOMES...ROOFS AND OUTBUILDINGS.
* SEVERE THUNDERSTORMS WILL BE NEAR...
STAMPLEY AROUND 815 PM CST.
ALCORN AND MCNAIR AROUND 820 PM CST.
FAYETTE AND LORMAN AROUND 825 PM CST.
RED LICK AROUND 830 PM CST.
PORT GIBSON AROUND 835 PM CST.
PATTISON...BLUE HILL AND UNION CHURCH AROUND 840 PM CST.
MCBRIDE...HERMANVILLE AND PEYTON AROUND 845 PM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
INTENSE THUNDERSTORM LINES CAN PRODUCE BRIEF TORNADOES AND WIDESPREAD
SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT IMMEDIATELY
LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF A BUILDING. THESE STORMS MAY CAUSE SERIOUS INJURY AND SIGNIFICANT
PROPERTY DAMAGE.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CST FOR NORTHEASTERN
LOUISIANA AND SOUTHWESTERN MISSISSIPPI.
LAT...LON 3186 9127 3216 9073 3162 9074 3161 9115
TIME...MOT...LOC 0208Z 243DEG 40KT 3174 9126 3158 9121
HAIL...<.75IN
WIND...70MPH
$$
CME2 follow-up statements
087 WWUS54 KJAN 180235 SVSJAN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 835 PM CST TUE NOV 17 2015 MSC021-063-180300- /O.CON.KJAN.SV.W.0372.000000T0000Z-151118T0300Z/ CLAIBORNE MS-JEFFERSON MS- 835 PM CST TUE NOV 17 2015 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CST FOR CLAIBORNE AND EASTERN JEFFERSON COUNTIES... AT 835 PM CST...A SEVERE THUNDERSTORM WAS LOCATED OVER LORMAN...OR 26 MILES NORTHEAST OF NATCHEZ...MOVING NORTHEAST AT 30 MPH. HAZARD...60 MPH WIND GUSTS. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. THIS SEVERE STORM WILL BE NEAR... RED LICK AROUND 840 PM CST. PORT GIBSON AROUND 855 PM CST. PATTISON...HERMANVILLE AND PEYTON AROUND 900 PM CST. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CST FOR SOUTHWESTERN MISSISSIPPI. LAT...LON 3216 9073 3169 9074 3163 9105 3191 9118 TIME...MOT...LOC 0235Z 234DEG 25KT 3180 9105 HAIL...<.75IN WIND...60MPH $$ CME
422 WWUS54 KJAN 180247 SVSJAN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 847 PM CST TUE NOV 17 2015 MSC021-063-180300- /O.CON.KJAN.SV.W.0372.000000T0000Z-151118T0300Z/ CLAIBORNE MS-JEFFERSON MS- 847 PM CST TUE NOV 17 2015 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CST FOR SOUTHEASTERN CLAIBORNE AND NORTHEASTERN JEFFERSON COUNTIES... AT 847 PM CST...A SEVERE THUNDERSTORM WAS LOCATED NEAR PATTISON...OR 29 MILES SOUTH OF VICKSBURG...MOVING NORTHEAST AT 40 MPH. HAZARD...60 MPH WIND GUSTS. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. THIS SEVERE STORM WILL BE NEAR... PATTISON AROUND 850 PM CST. HERMANVILLE AROUND 855 PM CST. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CST FOR SOUTHWESTERN MISSISSIPPI. LAT...LON 3211 9082 3175 9081 3171 9105 3197 9105 TIME...MOT...LOC 0247Z 235DEG 35KT 3191 9094 HAIL...<.75IN WIND...60MPH $$ CME
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 17, 3:50 PM CST, 4 hours 18 minutes earlier.
Area forecast discussion, Nov 17, 3:50 PM CST, 4 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
350 PM CST TUE NOV 17 2015
.DISCUSSION...SQUALL LINE IMPINGING ON WESTERN SECTIONS OF THE CWA AT
THE MOMENT AND EXPECT IT TO CONTINUE SWEEPING EAST OVERNIGHT. BACK
EDGE OF PRECIP STILL EXTENDS AS FAR WEST AS EAST TX. RAINFALL
AMOOUNTS HAVE BEEN QUITE HEAVY OVER NORTH LA WITH REPORTS OF NEAR 3.5
INCHES TODAY IN SHV. THESE AMOUNTS WERE EXPECTED AND SHOULD SEE
AMOUNTS SIMILAR TO THIS OVER THE CWA OVERNIGHT.
SEVERE THREAT STILL LOOKS IMPRESSIVE ESPECIALLY CONSIDERING SHEAR AND
INSTABILITY HAVE OVERACHIEVED FROM WHAT WAS EXPECTED. BETTER
WARMTH/MOISTURE HAS YIELDED CAPES OVER 1000 J/KG ALONG THE MS RIVER
AHEAD OF THE SQUALL LINE LATE THIS AFTERNOON. ALSO...0-1KM BULK SHEAR
VALUES IMMEDIATELY AHEAD OF THE LINE HAVE MAXIMIZED AT 40 TO 50
KNOTS. WHILE CELLS HAVE JUST STARTED MOVING INTO THE AREA...HAVE
ALREADY NOTICED THE PREPONDERANCE WANTING TO ROTATE AS WOULD BE
EXPECTED. EXPECT THIS TREND TO CONTINUE...AT LEAST THROUGH THE
EVENING WHILE THE GOOD INSTABILITY LASTS.
HAVE OBSERVED 20 TO 30 KNOTS OF WIND ACROSS THE AREA WITH SOME GUSTS
AROUND 35 KNOTS OVER THE DELTA AS 80 DEGREE HEATING HAS CREATED DEEP
MIXING THIS AFTERNOON. WHILE PRESSURE GRADIENT SHOULD REMAIN TIGHT
ENOUGH AHEAD OF SQUALL LINE THIS EVENING FOR SUSTAINED WINDS OF 15 TO
25 KNOTS...BELIEVE THE GUSTS WILL DIMINISH SOMEWHAT WITH THE LOSS OF
HEATING. THUS...WILL LET WIND ADVISORY EXPIRE AT 00Z.
THE HEAVY RAINFALL SHOULD BE COMING TO AN END OVER WESTERN SECTIONS
TOWARD DAWN...BUT LINGER IN THE EAST THROUGH WEDNESDAY MORNING.
CLOUDS WILL QUICKLY MOVE OUT BEHIND THE RAIN WITH THE ENTIRE AREA
BEING CLEAR BY SUNSET WEDNESDAY.
OTHER THAN A FEW LIGHT SHOWERS WITH A PASSING WEAK DISTURBANCE
SATURDAY...DRY WEATHER WILL PREVAIL THROUGH THE PERIOD IN THE
DOMINANT ZONAL FLOW PATTERN./26/
&&
.AVIATION...PATCHES OF STRATUS CONTINUE TO SPREAD ACROSS THE REGION
THIS AFTERNOON AHEAD OF AN APPROACHING STORM SYSTEM, WITH CIGS
VARYING BETWEEN VFR AND MVFR. WINDS WILL REMAIN RATHER GUSTY THROUGH
THE REMAINDER OF THE DAYTIME WITH GUSTS OVER 35 KT POSSIBLE. SCT
SHRA AND TSRA WILL INCREASE ALONG AND WEST OF THE MS RIVER THIS
AFTERNOON. BY THIS EVENING, LOWER STRATUS WILL FILL IN ACROSS THE
REGION BRINGING MVFR/IFR CIGS. A LINE OF TSRA WILL PUSH WEST TO EAST
ACROSS THE REGION, REACHING THE I-55 CORRIDOR AROUND MIDNIGHT AND
THE I-59 CORRIDOR IN THE EARLY MORNING HOURS WED. SEVERE WIND GUSTS
AND TORNADOES WILL BE POSSIBLE ALONG THIS LINE. VISBYS WILL BE
SIGNIFICANTLY REDUCED AT TIMES IN +TSRA. IFR/MVFR CONDITIONS WILL
PERSIST ACROSS MUCH OF THE REGION INTO WED MORNING BEHIND THE LINE
DUE TO LINGERING LOW STRATUS. /DL/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 56 66 44 69 / 100 52 6 8
MERIDIAN 61 61 43 69 / 99 98 8 8
VICKSBURG 54 66 43 69 / 100 22 6 9
HATTIESBURG 63 62 46 71 / 100 95 9 3
NATCHEZ 54 68 46 70 / 100 21 6 6
GREENVILLE 52 63 46 66 / 100 19 6 10
GREENWOOD 55 64 44 68 / 100 34 6 8
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR MSZ018-019-025>066-
072>074.
FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR MSZ018-019-
025>066-072>074.
LA...WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR LAZ007>009-015-016-
023>026.
FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR LAZ007>009-015-
016-023>026.
AR...WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR ARZ074-075.
FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR ARZ074-075.
&&Hazardous weather outlook, Nov 17, 7:27 PM CST, 41 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 727 PM CST TUE NOV 17 2015 ARZ074-075-LAZ007>009-015-023-024-MSZ018-019-034-190130- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- FRANKLIN LA-CATAHOULA-BOLIVAR-SUNFLOWER-WASHINGTON- 727 PM CST TUE NOV 17 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND NORTHWEST MISSISSIPPI. .DAY ONE...TONIGHT AND WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT MONDAY. LAZ016-025-026-MSZ025>030-032-033-035>038-040>045-047>050-053>056- 059>064-190130- MADISON LA-TENSAS-CONCORDIA-LEFLORE-GRENADA-CARROLL-MONTGOMERY- WEBSTER-CLAY-CHOCTAW-OKTIBBEHA-HUMPHREYS-HOLMES-ATTALA-WINSTON- ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-WARREN-HINDS- RANKIN-SCOTT-CLAIBORNE-COPIAH-SIMPSON-SMITH-JEFFERSON-ADAMS- FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS- 727 PM CST TUE NOV 17 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA...AND CENTRAL AND SOUTH MISSISSIPPI...NORTH CENTRAL MISSISSIPPI... NORTHEAST MISSISSIPPI...SOUTH CENTRAL MISSISSIPPI...AND SOUTHWEST MISSISSIPPI. .DAY ONE...TONIGHT AND WEDNESDAY TORNADOES THREAT...LIMITED TIMING...TONIGHT SEVERE THUNDERSTORMS THREAT...ELEVATED TIMING...TONIGHT FLOODING THREAT...ELEVATED TIMING...TONIGHT A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL PUSH EASTWARD ACROSS THE AREA THIS EVENING. DAMAGING WINDS OF 60 TO 70 MPH ARE POSSIBLE WITH THESE STORMS...AND A TORNADO CANNOT BE RULED OUT. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) IN ADDITION...HEAVY RAINFALL OF 2 TO 4 INCHES WITH LOCALLY HIGHER AMOUNTS WILL MAKE FLASH FLOODING POSSIBLE TONIGHT. A FLASH FLOOD WATCH IS IN EFFECT. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT. MSZ031-039-046-051-052-057-058-065-066-072>074-190130- LOWNDES-NOXUBEE-KEMPER-NEWTON-LAUDERDALE-JASPER-CLARKE-COVINGTON- JONES-MARION-LAMAR-FORREST- 727 PM CST TUE NOV 17 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL AND SOUTHEAST MISSISSIPPI. .DAY ONE...TONIGHT AND WEDNESDAY FLOODING THREAT...ELEVATED TIMING...TONIGHT THROUGH WEDNESDAY TORNADOES THREAT...LIMITED TIMING...TONIGHT SEVERE THUNDERSTORMS THREAT...ELEVATED TIMING...TONIGHT A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL MOVE EASTWARD ACROSS THE AREA EARLY WEDNESDAY MORNING. DAMAGING WINDS OF 60 TO 70 MPH ARE POSSIBLE WITH THESE STORMS...AND A TORNADO CANNOT BE RULED OUT. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) IN ADDITION...HEAVY RAINFALL OF 2 TO 4 INCHES WITH LOCALLY HIGHER AMOUNTS WILL MAKE FLASH FLOODING POSSIBLE ACROSS THE AREA EARLY WEDNESDAY MORNING. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT. DL && ...HAZARD LEGEND... *TORNADOES* EXTREME...CONFIDENT IN STRONG TORNADOES WITH RATINGS EF2 OR GREATER. SIGNIFICANT...STRONG TORNADOES POSSIBLE WITH RATINGS EF2 OR GREATER. ELEVATED...CONFIDENT IN TORNADOES. LIMITED...TORNADOES POSSIBLE. *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. *FLOODING* EXTREME...CONFIDENT IN SIGNIFICANT FLOODING. SIGNIFICANT...SIGNIFICANT FLOODING POSSIBLE. ELEVATED...CONFIDENT IN FLOODING. LIMITED...FLOODING POSSIBLE. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE NWS JAN TROPICAL PAGE... WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL NATIONAL HURRICANE CENTER HOME PAGE... WWW.NHC.NOAA.GOV/ FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ SPC...MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/# SPC...DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ SPC...STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ NWS JAN CURRENT SVR/TOR WATCHES... WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Local storm report, Nov 17, 6:12 PM CST, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
612 PM CST TUE NOV 17 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM TSTM WND DMG 2 ESE CROSSETT 33.12N 91.94W
11/17/2015 ASHLEY AR UTILITY COMPANY
A UTILITY POLE WAS BROKEN
&&
DLLocal storm report, Nov 17, 6:17 PM CST, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
617 PM CST TUE NOV 17 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM NON-TSTM WND DMG 4 N GREENVILLE 33.44N 91.04W
11/17/2015 WASHINGTON MS UTILITY COMPANY
A TREE WAS DOWNED ON UTILITY EQUIPMENT
0415 PM NON-TSTM WND DMG 1 N WINTERVILLE 33.51N 91.06W
11/17/2015 WASHINGTON MS UTILITY COMPANY
A TREE WAS DOWNED ON UTILITY EQUIPMENT
&&
DLLocal storm report, Nov 17, 6:20 PM CST, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
620 PM CST TUE NOV 17 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM NON-TSTM WND DMG 2 S WESSON 31.67N 90.39W
11/17/2015 LINCOLN MS UTILITY COMPANY
A UTILITY LINE WAS DOWNED
&&
DLLocal storm report, Nov 17, 6:22 PM CST, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
622 PM CST TUE NOV 17 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0442 PM TSTM WND DMG 4 NE ROSEDALE 33.89N 90.98W
11/17/2015 BOLIVAR MS LAW ENFORCEMENT
POWER LINES DOWN NE OF ROSEDALE.
&&
CMESpecial weather statement, Nov 17, 6:41 PM CST, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 641 PM CST TUE NOV 17 2015 LAZ009-016-025-MSZ040>042-047-180130- TENSAS LA-EAST CARROLL LA-MADISON LA-SHARKEY MS-ISSAQUENA MS- WARREN MS-YAZOO MS- 641 PM CST TUE NOV 17 2015 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN MADISON...SOUTHEASTERN EAST CARROLL AND NORTH CENTRAL TENSAS PARISHES...WEST CENTRAL YAZOO...CENTRAL WARREN...SOUTHERN SHARKEY AND SOUTHEASTERN ISSAQUENA COUNTIES UNTIL 730 PM CST... AT 640 PM CST...METEOROLOGISTS WERE TRACKING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF EAGLE BEND TO SOMERSET...AND MOVING NORTHEAST AT 60 MPH. WINDS OF 40 TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS. STRONG THUNDERSTORMS WILL BE NEAR... TALLULAH AROUND 655 PM CST. MANSFORD AROUND 700 PM CST. EAGLE BEND AROUND 710 PM CST. VALLEY PARK AROUND 720 PM CST. OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE MOUND...RICHMOND AND DELTA. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. && A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST FOR NORTHEASTERN LOUISIANA AND WEST CENTRAL MISSISSIPPI. LAT...LON 3286 9058 3223 9091 3214 9132 3264 9106 TIME...MOT...LOC 0040Z 212DEG 50KT 3260 9107 3217 9124 EC
Special weather statement, Nov 17, 7:06 PM CST, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
706 PM CST TUE NOV 17 2015
LAZ016-023>025-180130-
TENSAS LA-FRANKLIN LA-CATAHOULA LA-MADISON LA-
706 PM CST TUE NOV 17 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN CATAHOULA...
SOUTHEASTERN FRANKLIN...SOUTHWESTERN MADISON AND TENSAS PARISHES
UNTIL 730 PM CST...
AT 706 PM CST...METEOROLOGISTS WERE TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR CROWVILLE TO NEAR LEE
BAYOU...AND MOVING NORTHEAST AT 35 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
STRONG THUNDERSTORMS WILL BE NEAR...
NEWLIGHT AROUND 710 PM CST.
HELENA AROUND 725 PM CST.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE SICILY ISLAND AND
RICHMOND.
LAT...LON 3223 9159 3243 9116 3193 9127 3173 9167
3174 9168
TIME...MOT...LOC 0106Z 232DEG 30KT 3217 9153 3184 9161
CMEThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 17, 6:37 PM CST | Severe Thunderstorm Warning | JAN | Adams | 68 min |
| Nov 17, 6:41 PM CST | Special Weather Statement | JAN | Warren | 49 min |
| Nov 17, 7:18 PM CST | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey, Warren | 28 min |
| Nov 17, 7:40 PM CST | Severe Thunderstorm Warning | JAN | Adams, Jefferson | 35 min |
| Nov 17, 8:40 PM CST | Special Weather Statement | JAN | Humphreys, Leflore | 35 min |
| Nov 17, 8:52 PM CST | Special Weather Statement | JAN | Jefferson | 23 min |
| Nov 17, 9:02 PM CST | Severe Thunderstorm Warning | JAN | Claiborne, Copiah, Hinds, Jefferson, Warren | 58 min |
| Nov 17, 9:16 PM CST | Tornado Warning | JAN | Hinds, Warren | 29 min |
| Nov 17, 9:18 PM CST | Flash Flood Warning | JAN | Humphreys, Issaquena, Sharkey, Warren, Washington, Yazoo | 6 hr |
| Nov 17, 9:37 PM CST | Tornado Warning | JAN | Hinds, Madison | 38 min |
| Nov 17, 9:38 PM CST | Flash Flood Warning | JAN | Adams, Claiborne, Franklin, Jefferson | 4 hr |
| Nov 17, 10:00 PM CST | Tornado Warning | JAN | Madison, Yazoo | 31 min |
| Nov 17, 10:03 PM CST | Tornado Warning | JAN | Franklin, Lincoln | 45 min |
| Nov 17, 10:17 PM CST | Special Weather Statement | JAN | Copiah, Rankin, Simpson | 43 min |
| Nov 17, 10:29 PM CST | Severe Thunderstorm Warning | JAN | Attala, Holmes | 46 min |
| Nov 17, 10:33 PM CST | Special Weather Statement | JAN | Madison | 42 min |
| Nov 17, 10:37 PM CST | Severe Thunderstorm Warning | JAN | Copiah, Simpson | 53 min |
| Nov 17, 10:40 PM CST | Severe Thunderstorm Warning | JAN | Rankin | 65 min |
| Nov 17, 10:53 PM CST | Tornado Warning | JAN | Rankin | 39 min |
| Nov 17, 11:09 PM CST | Tornado Warning | JAN | Rankin | 23 min |
| Nov 17, 11:37 PM CST | Tornado Warning | JAN | Rankin, Scott | 23 min |
| Nov 17, 11:58 PM CST | Tornado Warning | JAN | Leake, Scott | 47 min |
| Nov 18, 12:14 AM CST | Flash Flood Warning | JAN | Copiah, Franklin, Hinds, Lawrence, Lincoln, Rankin and 1 more | 4 hr |
| Nov 18, 12:22 AM CST | Severe Thunderstorm Warning | JAN | Jefferson Davis, Lawrence, Marion | 35 min |
| Nov 18, 12:22 AM CST | Tornado Warning | JAN | Attala, Leake, Neshoba, Winston | 38 min |
| Nov 18, 12:33 AM CST | Special Weather Statement | JAN | Choctaw, Clay, Oktibbeha, Webster | 42 min |
| Nov 18, 12:36 AM CST | Severe Thunderstorm Warning | JAN | Clay, Webster | 39 min |
| Nov 18, 12:46 AM CST | Tornado Warning | JAN | Choctaw, Oktibbeha, Winston | 44 min |
| Nov 18, 12:50 AM CST | Severe Thunderstorm Warning | JAN | Simpson, Smith | 40 min |
| Nov 18, 1:33 AM CST | Special Weather Statement | JAN | Clay, Oktibbeha | 42 min |
| Nov 18, 1:34 AM CST | Areal Flood Warning | JAN | Adams, Claiborne, Franklin, Jefferson | 6 hr |
| Nov 18, 2:51 AM CST | Special Weather Statement | JAN | Kemper, Noxubee | 39 min |
| Nov 18, 3:26 AM CST | Severe Thunderstorm Warning | JAN | Lowndes, Noxubee | 64 min |
| Nov 18, 3:31 AM CST | Special Weather Statement | JAN | Clarke, Kemper, Lauderdale | 44 min |
| Nov 18, 3:41 AM CST | Severe Thunderstorm Warning | JAN | Lowndes | 47 min |
| Nov 18, 3:55 AM CST | Tornado Warning | JAN | Lowndes | 24 min |
| Nov 18, 4:13 AM CST | Severe Thunderstorm Warning | JAN | Kemper, Noxubee | 29 min |
| Nov 18, 10:38 AM CST | River Flood Warning | JAN | Leake | 3 days |
| Nov 18, 10:40 AM CST | River Flood Warning | JAN | Jones | 56 hr |
| Nov 18, 10:41 AM CST | River Flood Warning | JAN | Clarke | 72 hr |
| Nov 18, 10:43 AM CST | River Flood Warning | JAN | Attala, Holmes | 4 days |
| Nov 18, 10:43 AM CST | River Flood Warning | JAN | Madison, Yazoo | 70 hr |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.